MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted in the patient's eye.Device evaluation: product testing could not be performed because the product was not returned as it remains implanted in the patient's eye.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no additional investigation request has been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zcb00 12.0 diopter intraocular lens (iol) was damaged upon insertion.The physician believes the platinum 1 inserter caused the lens damage and not the lens that came damaged.The inserter that caused the damage has been removed from circulation for return.Through follow up, the physician provided additional information confirming the iol was fully inserted into the eye when the lens defect was noticed, there was no incision enlargement, no suture(s), no vitrectomy, the hand-piece is not defective and still in service.Patient out-come post procedure was reported as routine/normal post-op course.Physician clarified the damage to the iol involved the edge of the iol and was not optically or visually significant, and no complication or intervention was anticipated.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8438818
Report Number2648035-2019-00362
Device Sequence Number2249893
Product Code HQL
UDI-Device Identifier05050474531550
UDI-Public(01)05050474531550(17)200718
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATINUM 1 INSERTER, LOT #: 249
Date Report Sent to FDA01/01/2005